Puppy Forum and Dog Forums banner

Status
Not open for further replies.
1 - 3 of 3 Posts

·
Registered
Joined
·
1 Posts
Discussion Starter #1
hello forum folks... just a bit of background on my pooch.. she is 11 yrs old always been a obedient and great friend. about a wek ago she contracted a virus called hemorrhagic gastroenteritis and ended up on on a few different things.. well one of those things was a antibiotic called Metronidazole two bottles one for 500mg second bottle 250mg twice daily per both bottles. basically 750 mg in total daily. so as it were. after two or three days she started acting like that of a dog with dementia. she try to hide in hard to get behind places, stumbles and walks constantly with no sitting or laying down at all, unless i make her lay and than it doesnt last for too long.. she doesnt seem to have a lot of strength in her rear legs as she used too. she acts also like she has a blank gaze and has no personality but just exist.. but she does eat fairly well and drink ok... but she is not coordinated too well and has a bit of difficulty navigating inside the food bowl. in fact her coordination is pretty bad as of late.. and all after being treated in a weeks time. this is the results... any insight please help me... i am at wits end and not getting a lick of sleep because of her getting into stuff all night long... i dont want to put my best friend down i love her too much.. what can i do??
 

·
Registered
Joined
·
2,836 Posts
Why don't you talk to your vet about the medication she is on and see if he/she can adjust her dosage or give her different medication? A phone call is free, and I'm sure the vet would be happy to talk to you about other options to reduce the side effects. If your vet is unopen to adjusting her medication or reevaluating, you should consider a second opinion.
 
1 - 3 of 3 Posts
Status
Not open for further replies.
Top